Dermatology Community
Strange, painless rash on my shoulder...
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Strange, painless rash on my shoulder...

So I have had this rash on my shoulder for a while now, probably a month and a half or two. It's not painful and it does not itch. The rash is mostly flat, but if I touch it carefully, I can feel that it is only slightly raised. It has been fading recently, but not so much so that I cannot see it. I'm not sure where it came from. As far as I know, one day it was just there. Maybe I can recall it starting out smaller, but I'm not sure.

Could it be caused from dirty clothes? Often times I will wear the same work shirt for a week or two before washing it, as dirty as that sounds... I also used to wear the same undershirt for a few days in a row before washing it, but changed that as soon as I saw the rash. Keep in mind that it is summertime, and I am often times moving around at work to the point of breaking a light sweat. Most of my undershirts are made of considerably thick material, so is it possible that they could be retaining moisture and causing my skin to break out? I have photos

http://img41.imageshack.us/img41/6264/picture038pc.jpg
http://img132.imageshack.us/img132/623/picture035v.jpg
http://img41.imageshack.us/img41/7489/picture039nv.jpg
Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It looks like tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
If the symptoms persist then please consult a dermatologist.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.




Blank
Avatar_m_tn
I went to get tested for HIV on Monday and I'm still waiting on the results. Recently, my gums had been sore and bleeding a lot when I brush them, however most of that cleared up within a few months, but not before it managed to erode some of my gums away inbetween my teeth. . That could be due to my previously extremely heavy smoking habit, which I've recently changed and noticed improvement. I also read that hormonal imbalances can cause this. A few months ago, I was messing with my hormones to try to decrease estrogen. The reasons are unimportant.

I'm so confused, and a little worried honestly. HIV is a worse case scenario. Considering that I'm a homosexual, even though I've only had sex with two people in my whole life (I'm 20) I guess I'm in a high risk group. I'm not promiscuous. These two people I'm talking about were spread out in the course of five or  six years. I can't remember exactly when, but sometime a few months ago I had unprotected sex with one of the guys. He didn't even ejaculate, but it doesn't matter as far as I know. I have known him for a few years and still talk to him, and he seems fine and denies that he has anything.

I have no fever or fatigue. No vomiting. Other than the rash and my gums, I feel pretty healthy. I'm pretty active in my life. I eat mostly healthy.

Anyway, I have to wait 7 to 10 business days for the results. That was 3 days ago. The anticipation of the results is driving me crazy.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank